Ask an expert
Question

19 Nov

General health issues
Hello guys . i don't have one problem in particular . these last 10 years i suffered from chronic pains and this last 3 months i suffered from breathing issues . low tension . headaches . even more stress and tiredness then usual . fast heart beats and diarrhea . Anyway . doing a blood test i have found that My cortisol 8h was only 9.32 nmol/l , the min should be 101.20 and max 535.70 . my father thinks that it should be lower . because i never sleeps at night . while reading i have found that people that don't sleep should actually have a higher count in the morning . well anyway . what do you think guys . i'm taking hydrocortisone compliments . since he is a doctor and quite a hard head on anything i find . I'm determined to prove him wrong this time . i'm really in bad shape . thank you guys
Answer 95 views
Expert
CyberShrink
CyberShrink

22 Nov

Hi Ilyas,
Surely the only thing that really matters is finding out what's actually troubling you, and how best to help ?  Proving who's right or wrong hardly matters, compare to that ?  Also, we don't treat any particular lab or test result : we use them along with a lot of other information not mentioned in your message, to assess the likely diagnosis, and then to discuss treatment options, if that seems relevant.  Then, the sort of problem you seem to be describing doesn't sound exactly like a psychiatrist's area of expertise.
Its not clear to me, but it sounds as though you may be being treated by your own father, a doctor ?  Except in emergency situations, this is not generally considered a good idea, for a number of reasons.  It would be best for you to arrange to see at least a general physician ( a specialist in general medicine ); to tell h im or her your whole story, and have a full physical assessment, and then a discussion of the situation and what if anything, would be useful to do about it.
There are a number of possible causes of the symptoms you describe, and of the finding of a low cortisol level, and also a number of possibly troubling side-effects of treatment with hydrocortisone, so the most sensible way to approach this would be what I described. .
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17869 votes
Vote